Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Having a histamine reaction after dinner. Swelling and painful in tongue. Had prednisone. Suggest a solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
I am having a histamine reaction to something I ate at dinner. My tongue is swelling and painful. This has happen 3-4 times in the last six months. It resolves in about twelve hours. It has not effected my swallowing. I took two benatryl at 10:00 pm. What else can I take. I have a bottle of 20mg prednisone that I have used in the past for a lumbar disc bulge. I happen to be a chiropractor. I am not that worried about tonight. I think it might be the sulfities in the white wine. I am sixty-five years old and take no medications and I have no health problems except this recent allergy and the occasional back problem. My tongue will have a very thick white coat almost like glue my tomorrow morning. Thank you
Posted Mon, 30 Sep 2013 in Medicines and Side Effects
Answered by Dr. Prasad 17 minutes later
Brief Answer:

Detailed Answer:

Hypersensitivity reaction are managed with antihistamines and steroids. I usually manage with antihistamines alone if symptoms are not systemic. I don't think you need to use prednisolone if the symptoms remain localised.

Besides the antihistamines, I also suggest you use vitamin supplements. Irritant effects of wine can cause surface damage and vitamin supplements are helpful in such cases. You can also layer the affected areas with topical glycerine solution. It can soothen as well as heal the affected areas too.

Hope this helps. Write back for clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor